advertisement
Question
Posted by: KT | 2011/11/16

Aspartame

Is the ingredient in a sweetner called Aspartame bad for you? I have bee using it for about 4 months and I have experiencing light headedness, headaches and tiredness and not myself at all. I read somewhere it is really bad for you.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageDietDoc

Dear KT
Artificial sweeteners, such as aspartame, have been declared 'safe for human consumption' by all the major nutrition bodies around the world, so moderate intake should not be a problem. But if you say that you are experiencing headaches, light headedness and tiredness and you think this could be due to the aspartame, then I would suggest that you stop using this sweetener for 2-3 weeks to see if the symptoms improve. If they don't then they could be due to other factors such as a diet that is too low in energy or low blood sugar, iron deficiency anaemia, etc. If the symptoms continue to occur after 2 weeks of avoiding aspartame, then I would recommend that you have a medical checkup to determine what is causing them.
Best regards
DietDoc

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: DietDoc | 2011/11/16

Dear KT
Artificial sweeteners, such as aspartame, have been declared 'safe for human consumption' by all the major nutrition bodies around the world, so moderate intake should not be a problem. But if you say that you are experiencing headaches, light headedness and tiredness and you think this could be due to the aspartame, then I would suggest that you stop using this sweetener for 2-3 weeks to see if the symptoms improve. If they don't then they could be due to other factors such as a diet that is too low in energy or low blood sugar, iron deficiency anaemia, etc. If the symptoms continue to occur after 2 weeks of avoiding aspartame, then I would recommend that you have a medical checkup to determine what is causing them.
Best regards
DietDoc

Reply to DietDoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement